Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Sore throat due to chemical injury - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi, I am a 25yr old healthy female. Woke up Early Tuesday am with smoke filling the entire home from our wood stove which we use to heat the house, we left the house immediately and aired out the home. Tuesday I had a horrible debilitating headache and moderate sore throat with cervical lymph node swelling and slight nausea through wednesday. today i have no headache and have been resting all day but having some pain during swallowing. about a half hour ago, i got up to do some light cleaning and immediately felt dizziness with hotness and redness in my face. Neither my boyfriend or my 2 dogs have had any abnormal symptoms and are acting fine. I was thinking this was a cold/flu from the smoke/lack of humidity in the house, but the dizziness and hotness/redness with activity has me worried
Doctor :   Hi
Doctor :  
let me read
Doctor :   yes you are suffering from the sore throat which is secondary to the chemical injury(smoke) caused to the throat

Doctor :  
in the process there is some allergic cells being activated in your immune system
Doctor :  
this has caused the hot flushes and the dizziness
Doctor :   once the sore throat settles much of the symptoms will disappear
User :   do you reccommend anything to speed it along? and why do you think the rest of my household was not affected?
Doctor :   every individuals immune system is different, in you the allergic component is more hence the symptoms in you. in others they dont have it so not developed any symptoms
Doctor :   are you taking any medications presently
User :   i have taken some advil for the headaches, but other than that nothing previous to the fire
Doctor :  
you may require the antibiotics as you may go in for the secondary infection
Doctor :  
regarding the dizzy and headache part syp benadryl is the drug
Doctor :  
5 ml of benadryl syrup three times a day
User :   ok great..and when you say secondary infection are you referring to the allergic reaction cotinuining into my lungs?
Doctor :  
what i mean is there is inflammation of the throat due to the smoke injury and hence you are more prone for the infection
Doctor :  
this may be well with in the throat causing increasing pain in throat while swallowing
User : i should not worry about carbon monoxide poisoning seeing as how the other ppl in my home do not have it?
Doctor :  
carbon monoxide is a very acute emergency, the treatment is 100% oxygen. since it has elapsed more than a day it is very unlikely that you have any symptom of the carbon monoxide poisioning
Doctor :   what you have is the secondary effect of the injury caused to the mucosa of the throat
User :   ok tx that is what i was worried about! i will try the benadryl..have a good night!
Doctor :  
tab advil one tab three times a day and syp benadryl 5 ml three times a day
Doctor :  
this is all sufficient
Doctor :  
if the pain increases than you need a course of antibiotics
User :   ok thank you for your help, i feel much more at ease knowing this is not life threatening
Doctor :   please fill the feed back form
Doctor :   thanks for consulting healthcare magic, we are available 24/7, if you have any medical query please do log in
Doctor :  
bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor